Chemo /Treatments Board
[ Post a Response | Chemo /Treatments Board ]
Hearing loss after third cycle of chemo
Posted by Kit on 4/27/2014, 7:37 pm
User logged in as post
My sister had stage 0 breast cancer 11 years ago. She had double mastectomy followed by breast reconstruction surgery. No chemo nor radiotherapy was necessary. Unfortunately, the cancer (1.9 cm) came back last December. She had surgeries to remove the tumor, implants, as well as the lymph nodes under her right arm. My sister is presently undergoing chemotherapy using Taxotere (Docetaxel), Adriamycin, and Cyclophosphamide. The chemo side effects hit her very hard especially a few days after her first chemo. She was too weak and sick even to sit up until she saw a Chinese herbal doctor. She has been taking Chinese herbal medicine and having acupuncture to keep the devastating chemo side effects bearable. Nevertheless, her white blood cell count is too low for her fourth cycle of chemo. She is given shots to boost her white blood cell count for three consecutive days before she has the blood test next Monday. If her blood test result is okay, she will have the fourth cycle of chemo next Tuesday. About two weeks ago, my sister found that she has lost 40% of her hearing. Her oncologist says the side effect of hearing impairment from the chemo is rare. I would appreciate any information and/or advice you can give me. Thanks!